MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991015
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure when the surgeon inserted the ventralight st w/echo 2 ps into the patient's abdomen through a trocar (size is unknown), the positioning system came apart from the mesh.It was reported that the mesh and positioning system was removed from the patient body.The surgeon used another ventralight st w/echo 2 to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Based on the information available, no conclusions can be made.The subject device has been discarded as such is not available for evaluation.As reported, the echo 2 positioning system came apart from the ventralight st mesh when inserting down the trocar.The trocar size used during the procedure was unknown by the complainant.The instructions-for-use (ifu) recommends the use of a 10mm trocar size for the product code used.Per the ifu: "hold the tightly rolled frame and grasp the leading edge of the device with an atraumatic grasper or grasping tool.Take care to grasp both mesh and frame material at approximately a 45-degree angle.A black line indicates the suggested location to grasp the mesh.With the grasper, insert the leading edge of the rolled device into the trocar or incision site.Do not let the rolled mesh bend as it is inserted into the trocar.In one continuous movement, deploy the device into the abdomen.Maintain visualization of the device via laparoscope, as it is deployed into the abdomen." review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september 2022.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16420153
Report Number1213643-2023-00063
Device Sequence Number5722387
Product Code FTL
UDI-Device Identifier00801741130984
UDI-Public(01)00801741130984
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Catalogue Number5991015
Device Lot NumberHUGV0344
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown